Massachusetts, 2014

Winter Weather in Massachusetts, January 1 to 3, 2014

January 1 to 3, 2014 · NWS ALY · 2 events in 2 counties and zones

A long lasting snowstorm occurring across all of western Massachusetts between the evening of New Years Day and the morning of January 3rd, 2014. A slow moving frontal boundary situated over the mid-Atlantic Region was in place on Wednesday, January 1st.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A long lasting snowstorm occurring across all of western Massachusetts between the evening of New Years Day and the morning of January 3rd, 2014.

A slow moving frontal boundary situated over the mid-Atlantic Region was in place on Wednesday, January 1st. An area of high pressure situated over southern Quebec allowed Arctic air to move down into the region. As a weak wave of low pressure developed along the front, moisture moved up and over the frontal boundary into the region. As a result, light snow broke out and gradually spread from southwest to northeast on the evening of Wednesday, January 1st and continued into the early morning hours of Thursday, January 2nd. During the daytime on January 2nd, there was a break in the steady snowfall, especially for the southern Berkshires, with occasional light snow showers and flurries and it remained quite cold, with temperatures only in the single digits and teens over much of the region.

On the evening of Thursday, January 2nd, a new area of low pressure began to form of the mid-Atlantic coast. This brought some moisture from the Atlantic Ocean into the region, and a moderate snowfall developed over the entire area. The snow gradually tapered off to light snow and snow showers from west to east overnight as the low pressure area tracked east northeast away from the region. By the morning hours of Friday, January 3rd, snowfall amounts ranged from 4 inches in the southern Berkshires to 10 inches in the northern Berkshires. In addition, temperatures remained very cold and with a cold northwest wind, wind chill values were below zero.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 1, 7:04 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Jan 1, 7:04 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
704 PM EST WED JAN 1 2014

.SYNOPSIS...
LOW PRESSURE DEVELOPING ACROSS THE SOUTHERN PLAINS WILL
TRACK ACROSS THE LOWER OHIO VALLEY TONIGHT AND THURSDAY...AND OFF
THE MID ATLANTIC COAST THURSDAY NIGHT AND FRIDAY. THIS SYSTEM WILL
BRING PERIODS OF SNOW FOR A LONG DURATION TO THE REGION...BEGINNING
LATE TONIGHT...AND ENDING FRIDAY MORNING. VERY COLD AIR WILL
ACCOMPANY THIS SNOW...ESPECIALLY ACROSS NORTHERN AND HIGH TERRAIN
PORTIONS OF THE REGION. DRY...BUT CONTINUED COLD WEATHER WILL BE IN
PLACE ON SATURDAY...BEFORE ANOTHER STORM THREATENS THE REGION FOR
SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
...WINTER STORM WARNINGS FOR MOST AREAS...EXCEPT WINTER WEATHER
ADVISORY FOR THE WESTERN ADIRONDACKS...

...WIND CHILL WATCH REMAINS IN EFFECT FOR WESTERN ADIRONDACKS...

AS OF 515 PM EST...CLOUDS CONTINUE TO THICKEN ACROSS THE REGION...AS
MID LEVEL ISENTROPIC LIFT/WARM ADVECTION DEVELOPS. PATCHY LIGHT SNOW
WAS DEVELOPING ACROSS SOUTH CENTRAL AND WESTERN NYS...AND GRADUALLY
EXPANDING NE.

WE EXPECT LIGHT SNOW TO OVERSPREAD THE EASTERN CATSKILLS/SCHOHARIE
VALLEY AND PERHAPS WESTERN MOHAWK VALLEY THROUGH AROUND 8 PM...AND
THE CAPITAL REGION/BERKSHIRES...SOUTHERN VT...AND THE MID HUDSON
VALLEY AND NW CT BETWEEN 8 PM AND MIDNIGHT.

IT APPEARS THAT THE STEADIEST SNOW OVERNIGHT THROUGH DAYBREAK WILL
BE MAINLY WITHIN CLOSE PROXIMITY TO THE MOHAWK RIVER/INTERSTATE
90...AND POINTS SLIGHTLY NORTH...WHERE AMOUNTS OF 1-4 INCHES ARE
EXPECTED BY DAYBREAK. FURTHER SOUTH...WHERE FORCING WILL BE
LESS...GENERALLY ONLY 1-2 INCHES ARE EXPECTED...AS WELL AS ACROSS
THE SOUTHERN ADIRONDACKS.

TEMPS SHOULD FALL INTO THE SINGLE DIGITS AND LOWER TEENS BY DAYBREAK.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THURSDAY-THURSDAY NIGHT...LIGHT TO OCCASIONALLY MODERATE SNOW WILL
BE ONGOING THU AM FOR AREAS NEAR AND JUST NORTH OF THE MOHAWK
RIVER/INTERSTATE 90 CORRIDOR...INCLUDING THE CAPITAL REGION AND THE
LAKE GEORGE/SARATOGA REGION...INTO WESTERN MA AND SOUTHERN
VT...WHERE THE COMBINATION OF ISENTROPIC LIFT AND MID LEVEL
FRONTOGENETICAL FORCING WILL REMAIN MOST PERSISTENT THROUGH THE DAY.
FURTHER SOUTH AND EAST...ACROSS THE MID HUDSON VALLEY AND NW
CT...AFTER THE INITIAL BURST OF SNOW EARLY IN THE MORNING...A LULL
IN THE SNOWFALL IS EXPECTED...AS THE BEST ISENTROPIC LIFT/F-GEN
LIFTS FURTHER NORTH. HOWEVER...AS THE UPPER LEVEL TROUGH BEGINS TO
APPROACH FROM THE WEST...A STRONGER PERIOD OF MID LEVEL F-GEN
FORCING AND UPPER LEVEL DIVERGENCE SHOULD ALLOW SNOW TO BLOSSOM FROM
SOUTHWEST TO NORTHEAST ONCE AGAIN...ESPECIALLY FOR THE LATE
AFTERNOON/EVENING HOURS. LOW LEVEL MOISTURE WILL ALSO BE INFUSED
INTO THE APPROACHING UPPER LEVEL TROUGH...AS MODELS SUGGEST OUR
REGION WILL BE AT THE LEADING EDGE OF A LOW LEVEL...925-850 MB
EAST/NORTHEAST JET. SO...A PERIOD OF MODERATE...TO PERHAPS
OCCASIONALLY HEAVY SNOW IS EXPECTED THURSDAY NIGHT...ESP BETWEEN
ROUGHLY 00Z-06Z FOR CENTRAL AND NORTHERN AREAS...AND 03Z-12Z FOR
SOUTHERN AREAS...AS THE NOSE OF THE LOW LEVEL JET BEGINS TO PIVOT
SOUTHWARD. AT THIS TIME...GIVEN THE EXPECTATION OF HIGH AVERAGE
SLR/S OF AROUND OR OVER 15 TO 1...EXPECT A GENERAL 8-14 INCH
SNOWFALL OVER A 24-30 HOUR PERIOD FOR MOST OF THE WARNING
AREA...WITH THE GREATEST AMTS EXPECTED ACROSS HIGHER ELEVATIONS
ACROSS THE EASTERN CATSKILLS/HELDERBERGS...AND POSSIBLY SOME HIGHER
TERRAIN WITHIN THE BERKSHIRES AND SOUTHERN VT. FURTHER N AND
W...ACROSS THE ADVISORY AREA...LESS OVERALL QPF IS EXPECTED...AS
THEY SHOULD REMAIN FARTHEST FROM THE IMPINGING LOW LEVEL
JET/MOISTURE INFLOW. STILL...SNOWFALL TOTALS OF 6-8 INCHES OVER A
24+ HOUR PERIOD ARE EXPECTED.

IT SHOULD BE NOTED THAT FOR CENTRAL AREAS...WITHIN THE I-90/MOHAWK
VALLEY REGION INCLUDING THE CAPITAL REGION...LAKE GEORGE/SARATOGA
REGION...SOUTHERN VT AND WESTERN MA...THE KEY TO GETTING THE FULL
8-14 INCH SNOWFALL TOTALS WILL LARGELY BE THE INITIAL CONTRIBUTION
OF THE SNOWFALL LATE TONIGHT AND EARLY THURSDAY FROM THE MID LEVEL
ISENTROPIC LIFT/F-GEN. SHOULD THIS BE LESS THAN CURRENTLY
EXPECTED...OVERALL SNOWFALL TOTALS WILL BE LESS IN THIS REGION. IN
ADDITION...GIVEN SUCH COLD LOW LEVEL TEMPERATURES AND AN INCREASING
N/NE WIND TRAJECTORY...IT IS POSSIBLE THAT SOME ADDED MOISTURE AND
RESULTING SNOWFALL ENHANCEMENT MAY OCCUR DUE TO LAKE CHAMPLAIN.

BRISK NORTH TO NORTHEAST WINDS WILL COMBINE WITH LOWERING TEMPS TO
PRODUCE VERY LOW WIND CHILLS ACROSS THE REGION...WITH WIND CHILL
VALUES OF 15 TO 25 BELOW ZERO POSSIBLE LATE THU NT AND EARLY FRI AM
ACROSS CENTRAL AREAS...AND 10 TO 20 BELOW ACROSS THE MID HUDSON
VALLEY AND NW CT. FOR THE WESTERN ADIRONDACKS...THERE IS SOME
UNCERTAINTY AS TO HOW STRONG THE WINDS WILL GET...THEREFORE A WIND
CHILL WATCH REMAINS IN EFFECT. HOWEVER...THE POTENTIAL FOR WIND
CHILL TEMPERATURES TO REACH AS LOW AS 30 BELOW ZERO DOES EXIST.

FRI-FRI NT...SNOW SHOULD TAPER OFF FROM W TO E FRI MORNING...AND
SHOULD BE OVER IN MOST AREAS BY NOON...WITH CLEARING EXPECTED IN THE
AFTERNOON. TEMPS WILL REMAIN BITTERLY COLD...WITH HIGHS ONLY
REACHING ZERO TO 10 ABOVE IN MOST AREAS...EXCEPT FOR 10 TO 15 ABOVE
ACROSS THE MID HUDSON VALLEY AND NW CT...WHILE GENERALLY ONLY
REACHING -5F TO +5 F ACROSS THE SOUTHERN ADIRONDACKS...AND HIGHER
ELEVATIONS ACROSS WESTERN NEW ENGLAND. THEN...FOR FRI NT...THE
POTENTIAL EXISTS FOR EXTREMELY COLD TEMPERATURES GIVEN A
DEEP...FRESH SNOWPACK IN PLACE...MAINLY CLEAR SKIES...AND WINDS
DIMINISHING TO NEAR CALM. HAVE GONE BELOW ALL MOS FOR MINS...WITH
TEMPS EXPECTED TO DROP AS LOW AS 25 TO 30 BELOW ZERO ACROSS THE
SOUTHERN ADIRONDACKS...AND POSSIBLY THE LAKE GEORGE REGION...AND
WIDESPREAD MINS OF 10 TO 20 BELOW ZERO ELSEWHERE...EXCEPT ZERO TO 10
BELOW ACROSS THE MID HUDSON VALLEY AND NW CT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
ANOTHER STORM SYSTEM FOR SUNDAY NIGHT INTO MONDAY.

THE PERIOD STARTS WITH RIDGING BUILDING IN ALOFT WITH THE SURFACE
HIGH CRESTING OVER THE REGION SATURDAY. SUNSHINE WILL HELP EASE THE
COLD A LITTLE ON SATURDAY...BUT IT WILL STILL PLENTY COLD WITH HIGHS
GENERALLY STILL IN THE TEENS.

HIGH PRESSURE MOVES EAST SATURDAY NIGHT. WARM AIR ADVECTION BEGINS
WITH AN INCREASE IN CLOUDS. THIS INCREASE IN CLOUDS...AND PERHAPS A
LITTLE SOUTHERLY BREEZE MIGHT JUST PREVENT ANOTHER FREE FALL OF
TEMPERATURES SATURDAY NIGHT. ASSUMING THE CLOUDS DO
INCREASE...OVERNIGHT LOWS LOOK TO FALL TO ABOUT 10-15 DEGREES. IF WE
DO NOT CLOUD UP UNTIL LATE...IT COULD STILL GET QUITE A BIT COLDER
THAN THAT SATURDAY NIGHT.

A WARM UP WILL BE NOTICED ON SUNDAY AS A SOUTHERLY BREEZE INCREASES.
EVEN WITH CLOUDS...TEMPERATURES LOOK TO RECOVER TO NEAR 40 IN THE
MID HUDSON VALLEY...30S ELSEWHERE ACROSS EASTERN NEW YORK AND
ADJACENT WESTERN NEW ENGLAND.

ANOTHER STORM LOOKS TO MOVE IN SUNDAY NIGHT INTO MONDAY. THE 12Z
OPERATIONAL GFS...AND MUCH OF ITS ENSEMBLE GUIDANCE...STILL INSISTED
ON TRACKING THIS STORM TO OUR EAST. HOWEVER...THE 12Z CANADIAN AND
ESPECIALLY EUROPEAN (ECMWF) CONTINUED TO TRACK THIS STORM FURTHER
WEST. THE ECMWF HAS BEEN CONSISTENT WITH THIS TRACK WHICH MAKES
SENSE GIVEN THE NEXT DIGGING TROUGH LOOKS A LOT FURTHER WEST THAN
THE ON-GOING ONE. WPC ALSO FAVORED THE EUROPEAN TRACK SO THAT IS HOW
WE HANDLED IT.

TEMPERATURES SUNDAY NIGHT MIGHT NOT DROP MUCH...IF AT ALL.
PRECIPITATION WORKS IN...SHOULD BE MOSTLY RAIN...BUT DUE TO THE
STILL SOMEWHAT UNCERTAIN TRACK...WE STILL MENTION RAIN OR SNOW (IN
CASE THE GFS TURNS OUT TO BE CORRECT). LOWS LOOK TO BE AROUND
FREEZING SUNDAY NIGHT...MAYBE RISING A BIT. TEMPERATURES LOOK TO
REACH INTO THE 40S FROM THE CAPITAL REGION SOUTH ON MONDAY...30S
ABOVE FREEZING TO THE NORTH. THERE COULD BE SOME PTYPE ISSUES (NOT
JUST RAIN OR SNOW BUT POSSIBLY SOME FREEZING RAIN AND OR SLEET AS
WELL). FOR NOW...SINCE IT IS STILL QUITE A FEW DAYS AWAY...WENT WITH
A RAIN/SNOW POSSIBILITY BASED ON SURFACE TEMPERATURES.

WHATEVER WARMUP WE GET WILL BE SHORT LIVED. ALL THE EXTENDED RANGE
MODELS DRIVE ANOTHER WICKEDLY COLD ARCTIC AIR MASS INTO OUR REGION
ON THE BACK SIDE OF THIS STORM MONDAY NIGHT. TEMPERATURES LOOK TO
SINK BACK TO THE SINGLE NUMBERS TO LOWER TEENS SOUTH...INSURING ANY
LEFTOVER PRECIPITATION BACK TO SNOW OR SNOW SHOWERS. GIVEN HOW FAST
THIS TEMPERATURE COULD HAPPEN...A FLASH FREEZE IS POSSIBLE.

ANOTHER WEAKER LOOKING SYSTEM MIGHT SPREAD SOME SNOW OUR WAY ON
WEDNESDAY. AFTER A FRIGID NIGHT TUESDAY NIGHT WITH LOWS AROUND
ZERO...TEMPERATURES WILL TO THE TEENS TO NEAR 20 SOUTH BY
WEDNESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
     MAJOR IMPACT ON ALL THE AIRPORTS ON THURSDAY DUE TO A
SNOWSTORM..

VFR CONDITIONS WILL PREVAIL AT THE KGFL/KALB/KPOU/KPSF TAF SITES
UNTIL CLOSE TO MIDNIGHT...THEN CONDITIONS WILL DETERIORATE TO IFR
CIGS/VSBYS AS SNOW PROGRESSES FROM SW TO NE ACROSS THE REGION
BETWEEN 04Z AND 08Z...WITH IFR TO VLIFR CONDITIONS PREVAILING
THROUGH THE END OF THE TAF PERIOD AT 00Z FRIDAY AS THE LARGE
SNOWSTORM CONTINUES TO IMPACT THE REGION.

SURFACE WINDS WILL BE CALM OR LIGHT NORTHWEST THIS EVENING...THEN
GRADUALLY BECOME NORTHERLY OVERNIGHT AND INCREASE IN SPEED ON
THURSDAY TO 8 TO 12 KTS WITHS GUSTS UP TO 20 KTS POSSIBLE.

OUTLOOK...
THURSDAY NIGHT: HIGH OPERATIONAL IMPACT. DEFINITE SN.
FRIDAY: HIGH OPERATIONAL IMPACT. LIKELY SHSN...SN.
FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: LOW OPERATIONAL IMPACT. CHANCE OF SHRA...SHSN.
SUNDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF RA...SN.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA...SN.

&&

.HYDROLOGY...
NO WIDESPREAD HYDROLOGIC PROBLEMS ARE EXPECTED OVER THE NEXT FIVE
DAYS.

A STORM SYSTEM WILL BRING SNOW TO THE REGION TONIGHT THROUGH
FRIDAY MORNING. VERY COLD TEMPERATURES ARE EXPECTED LATE THIS
WEEK...WHICH WILL CONTINUE TO ALLOW RIVER AND LAKE ICE TO FORM AND
THICKEN.

ANOTHER STORM SYSTEM MAY BRING PRECIPITATION TO THE REGION LATE
SUNDAY INTO MONDAY. THIS PRECIPITATION MAY BE INITIALLY IN THE
FORM OF SNOW OR A WINTRY MIX...BEFORE CHANGING TO RAIN.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING FROM 4 AM THURSDAY TO 10 AM EST FRIDAY
     FOR CTZ001-013.
NY...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 AM EST
     FRIDAY FOR NYZ038>041-043-047>054-058>061-063-082>084.
     WINTER STORM WARNING FROM 4 AM THURSDAY TO 10 AM EST FRIDAY
     FOR NYZ064>066.
     WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
     FRIDAY FOR NYZ032-033-042.
     WIND CHILL WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING
     FOR NYZ032-033-042.
MA...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 AM EST
     FRIDAY FOR MAZ001-025.
VT...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 AM EST
     FRIDAY FOR VTZ013>015.

&&

SYNOPSIS...FRUGIS/KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...HWJIV
AVIATION...GJM
HYDROLOGY...FRUGIS/KL
Hazardous weather outlook, Jan 1, 5:30 PM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
530 PM EST WED JAN 1 2014

NYZ032-033-042-021200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
530 PM EST WED JAN 1 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST FRIDAY...
...WIND CHILL WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER...HAMILTON
AND NORTHERN WARREN COUNTIES OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND CHILL WATCH.

VERY LOW WIND CHILL VALUES ARE POSSIBLE AGAIN FRIDAY NIGHT INTO
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE BETWEEN TONIGHT AND FRIDAY MORNING.

MAZ001-025-NYZ038>041-043-047>054-058>061-063-082>084-VTZ013>015-
021200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
530 PM EST WED JAN 1 2014

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...
SOUTHERN VERMONT...AND FOR THE MOHAWK AND SCHOHARIE VALLEYS...
EASTERN CATSKILLS...GREATER CAPITAL REGION AND THE NORTHERN AND
CENTRAL TACONICS OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

VERY LOW WIND CHILL VALUES WILL OCCUR THURSDAY NIGHT INTO FRIDAY
MORNING...AND ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE BETWEEN TONIGHT AND FRIDAY MORNING.

CTZ001-013-NYZ064>066-021200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-
530 PM EST WED JAN 1 2014

...WINTER STORM WARNING IN EFFECT FROM 4 AM THURSDAY TO 10 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
THE MID HUDSON VALLEY OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

VERY LOW WIND CHILL VALUES WILL OCCUR THURSDAY NIGHT INTO FRIDAY
MORNING...AND ARE POSSIBLE AGAIN FRIDAY NIGHT INTO SATURDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SEND SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE BETWEEN TONIGHT AND FRIDAY MORNING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Southern Berkshire

When
January 1, 10:00 PM EST to January 3, 10:00 AM EST
Where
Southern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Winter Weather, Northern Berkshire

When
January 1, 11:00 PM EST to January 3, 10:00 AM EST
Where
Northern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2014Every state in 2014This day in weather historyWarnings in Massachusetts, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484207, 484208.